Alert archive / Minnesota / Flash Flood Warnings in 2015

Flash Flood Warning 2, NWS Duluth, MN

August 29, 2015Lake County, Saint Louis County, Minnesota

NWS Duluth, MN issued this flash flood warning at Aug 29, 2015, 1:29 AM CDT for Lake County, Saint Louis County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2015, 1:29 AM CDT (06:29 UTC)
Expired
Aug 29, 2015, 4:30 AM CDT
In force
3 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Lake County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 153 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2015-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2602 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2015-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2602 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WGUS53 KDLH 290629
FFWDLH
MNC075-137-290930-
/O.NEW.KDLH.FF.W.0002.150829T0629Z-150829T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
129 AM CDT SAT AUG 29 2015

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...
  NORTHWESTERN LAKE COUNTY IN NORTHEASTERN MINNESOTA...

* UNTIL 430 AM CDT
    
* AT 127 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES INDICATE THREE 
  TO FIVES INCHES OF RAIN HAVE FALLEN OVER THE PAST THREE HOURS. 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  WINTON...FALL LAKE...BASSWOOD LAKE...SNOWBANK LAKE...BOUNDARY 
  WATERS CANOE AREA WILDERNESS...BURNTSIDE LAKE...BIG MOOSE 
  LAKE...DISAPPOINTMENT LAKE...GREENSTONE LAKE...FOURTOWN LAKE... 
  OJIBWAY LAKE...ENSIGN LAKE...LAKE THREE...CROOKED LAKE...LOON 
  LAKE...ECHO LAKE...LAKE AGNES...HIGH LAKE...LAKE TWO AND SAND 
  POINT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4841 9245 4835 9247 4822 9237 4825 9227
      4832 9231 4836 9226 4836 9206 4832 9200
      4827 9201 4823 9196 4820 9172 4811 9171
      4811 9156 4804 9157 4807 9136 4792 9129
      4788 9153 4796 9198 4816 9248 4843 9249

$$

MOORE
1 follow-up statement
948 
WGUS73 KDLH 290933
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
433 AM CDT SAT AUG 29 2015

MNC075-137-290940-
/O.EXP.KDLH.FF.W.0002.000000T0000Z-150829T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LOUIS MN-LAKE MN-
433 AM CDT SAT AUG 29 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN ST. LOUIS AND
NORTHWESTERN LAKE COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED. THE THREAT FOR FLASH FLOODING HAS 
DIMINISHED. HOWEVER...AS RUNOFF CONTINUES TO MOVE INTO AREA RIVERS 
AND STREAMS...THEY MAY RISE. IF YOU OBSERVE ANY FLOODING...INFORM 
LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4841 9245 4835 9247 4822 9237 4825 9227
      4832 9231 4836 9226 4836 9206 4832 9200
      4827 9201 4823 9196 4820 9172 4811 9171
      4811 9156 4804 9157 4807 9136 4792 9129
      4788 9153 4796 9198 4816 9248 4843 9249

$$

MELDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 12:40 AM CDT, 49 minutes earlier.

Area forecast discussion, Aug 29, 12:40 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1240 AM CDT SAT AUG 29 2015

.UPDATE...
ISSUED AT 851 PM CDT FRI AUG 28 2015

ADDED LIKELY POPS FOR AREA OF THUNDERSTORMS MOVING ALONG
INTERNATIONAL BORDER. THIS PRECIP WILL CONTINUE THROUGH 06Z WHEN
IT WILL MOVE OUT OF MN. MADE SOME ADJUSTMENTS TO TEMPS...SKY...AND
WIND.  REST OF FCST UNCHANGED.

UPDATE ISSUED AT 703 PM CDT FRI AUG 28 2015

UPDATED TO DECREASE POPS FROM DLH TO THE IRON RANGE. STRONG
THUNDERSTORMS OF JUST NORTH OF THE INTERNATIONAL BORDER THIS
EVENING. THEY MAY DRIFT DOWN INTO LAKE AND COOK COUNTIES IN THE
NEXT COUPLE OF HOURS. HAVE ALSO DECREASE QPF DUE TO THE LOCATION
OF THE STORMS.  REST OF FCST UNCHANGED.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 328 PM CDT FRI AUG 28 2015

AN UPPER LEVEL TROUGH WILL CONTINUE TO HELP CAUSE SOME STORMS
OVER THE NORTHLAND THIS EVENING. CURRENT RADAR TRENDS SHOW SOME
STORMS IN THE FAR ARROWHEAD MOVING OVER LAKE SUPERIOR WHILE
ANOTHER ROUND OF STORMS WAS OVER THE NORTHWEST ANGLE.THIS IS THE
STORM SYSTEM THAT WILL BE AFFECTING THE MINNESOTA FORECAST AREA
THIS EVENING. UPPER LEVEL VORT MAX SEEN ON WATER VAPOR ENTERING
NORTHWEST MN INTO A VERY UNSTABLE AIRMASS WHERE THE SPC
MESOANALYSIS SHOWS MUCAPES OF 3-4K J/KG AND A STRONG AREA OF SFC
MOISTURE CONVERGENCE. WIND SHEAR IS THERE...ABOUT 15 KTS...BUT NOT
STRONG. WITH THE WET BULB ZERO FAIRLY LOW..AROUND 10-11K FT...HAIL
WILL BE THE BIGGEST THREAT...WHICH WE HAVE ALREADY SEEN TODAY. THE
BEST LIFT AND MOST INSTABILITY WILL BE OVER THE FAR NORTH...BUT
CANNOT RULE OUT SOME STORMS ACROSS OVER THE MN WARNING AREA. SFC
HIGH PRESS RIDGE WILL KEEP MOST OF WI DRY OVERNIGHT.

THE UPPER LEVEL RIDGE AND SFC HIGH WILL BUILD INTO THE WHOLE
REGION OVERNIGHT.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 328 PM CDT FRI AUG 28 2015

THE LONG TERM PERIOD BEGINS WITH AN AREA OF HIGH PRESSURE CENTERED
OVER WISCONSIN BRINGING SOUTHERLY WINDS AND MILD OVERNIGHT
TEMPERATURES TO THE NORTHLAND ON SATURDAY NIGHT. THE HIGH WILL
MOVE EASTWARD OVER THE SOUTHERN GREAT LAKES ON SUNDAY BRINGING
WARM TEMPERATURES TO THE AREA WITH HIGHS IN THE 80S. A COLD FRONT
EXTENDING FROM THE MANITOBA ONTARIO BORDER IN SOUTHERN CANADA
THROUGH SOUTH DAKOTA WILL SLOWLY MOVE EASTWARD ON MONDAY BRINGING
A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTH CENTRAL MINNESOTA
DURING THE DAY. THE FRONT WILL MAKE LITTLE PROGRESS TO THE EAST AS
A STRONG UPPER LEVEL RIDGE WILL BE OVER THE MID ATLANTIC STATES.
THE FRONT WILL POSITION ITSELF NORTHEAST TO SOUTHWEST BISECTING
MINNESOTA ON TUESDAY AHEAD OF THE FRONT. SHOWERS AND THUNDERSTORMS
WILL BE MOST NUMEROUS OVER THE BRAINERD LAKES REGION TO THE TIP OF
THE ARROWHEAD AND POINTS NORTHWESTWARD ON TUESDAY. THE BOUNDARY
BECOMES NEARLY STATIONARY AND WEAKENS ON WEDNESDAY YIELDING A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHEASTERN
MINNESOTA AND NORTHWESTERN WISCONSIN. THE FRONT DISSOLVES OVER THE
AREA ON THURSDAY AHEAD OF A LOW PRESSURE SYSTEM OVER THE NORTHERN
GREAT PLAINS. THIS WILL BRING A CONTINUATION OF CHANCES OF SHOWERS
AND THUNDERSTORMS TO THE NORTHLAND ON THURSDAY AND
FRIDAY...ESPECIALLY IN THE AFTERNOON HOURS WHEN DIURNAL HEATING IS
THE GREATEST. TEMPERATURES MONDAY THROUGH FRIDAY NEXT WEEK WILL BE
ABOUT 10 DEGREES ABOVE NORMAL WITH HIGHS GENERALLY IN THE LOWER
80S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1238 AM CDT SAT AUG 29 2015

AT INL...THUNDERSTORMS MAY AFFECT THE SITE THROUGH 08Z WITH MVFR-
IFR CONDITIONS POSSIBLE. ELSEWHERE FOR TONIGHT...THE REST OF THE
TAF SITES WILL BE VFR WITH MVFR FOG EXPECTED AROUND 09Z TO 12Z.
DURING THE DAY SATURDAY AND SATURDAY EVENING...IT WILL BE VFR AT
ALL TAF SITES WITH LIGHT SOUTHERLY WINDS LESS THAN 10 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  61  81  63  81 /   0   0   0  10
INL  61  88  64  82 /   0   0  10  20
BRD  63  84  64  84 /   0   0   0  10
HYR  58  81  62  83 /   0   0   0  10
ASX  57  82  62  83 /   0   0   0  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...NONE.
&&

UPDATE...STEWART
SHORT TERM...CLC
LONG TERM...KK
AVIATION...JJM
Hazardous weather outlook, Aug 28, 5:03 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
503 PM CDT FRI AUG 28 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291430-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
503 PM CDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT
THUNDERSTORMS WILL BE SCATTERED OVER NORTHEAST MINNESOTA AND
POSSIBLY FAR NORTHWEST WISCONSIN THIS EVENING. SOME OF THE STORMS
IN NORTHERN MINNESOTA MAY CONTAIN SOME HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE MOST EVERY DAY NEXT WEEK...EXCEPT FOR
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED THIS EVENING...ESPECIALLY IN
NORTHERN MINNESOTA.

LSZ121-140>148-291430-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
503 PM CDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE SCATTERED OVER LAKE SUPERIOR THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE MOST EVERY DAY NEXT WEEK...EXCEPT FOR
SUNDAY.

CLC

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 28, 11:04 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1104 PM CDT FRI AUG 28 2015

MNZ012-021-290445-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1104 PM CDT FRI AUG 28 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LAKE AND
NORTHWESTERN COOK COUNTIES...

AT 1103 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM BOUNDARY WATERS CANOE AREA WILDERNESS TO NEAR GUNFLINT LAKE...
AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GUNFLINT LAKE...SAGANAGA LAKE...LITTLE SAGANAGA LAKE...SEA GULL
LAKE...BOUNDARY WATERS CANOE AREA WILDERNESS...BASSWOOD LAKE...
SNOWBANK LAKE...ALPINE LAKE...FOREST CENTER...FALL LAKE...BIRCH
LAKE...HUDSON LAKE...SAWBILL LAKE...BUTTERFLY LAKE...KNIFE LAKE...
ALICE LAKE...KEKEKABIC LAKE...ENSIGN LAKE...LAKE THREE AND ISABELLA
LAKE.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4818 9084 4818 9082 4816 9078 4809 9075
      4812 9061 4779 9072 4761 9157 4804 9178
      4809 9157 4808 9158 4804 9157 4807 9150
      4807 9145 4805 9143 4808 9125 4818 9109
      4819 9103 4822 9099 4823 9084
TIME...MOT...LOC 0403Z 311DEG 31KT 4791 9170 4813 9075

STEWART
Special weather statement, Aug 28, 11:28 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1128 PM CDT FRI AUG 28 2015

MNZ012-021-290500-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1128 PM CDT FRI AUG 28 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT COOK COUNTY...

AT 1127 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 8 MILES EAST OF
EAGLE MOUNTAIN...OR 11 MILES NORTH OF GRAND MARAIS...MOVING SOUTHEAST
AT 55 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND MARAIS...CASCADE RIVER STATE PARK...GRAND PORTAGE STATE
PARK... LUTSEN...EAGLE MOUNTAIN...HOVLAND...PINE LAKE...TOM
LAKE...BEARSKIN LAKE... POPLAR LAKE...DEVIL TRACK LAKE...DANIELS
LAKE...CASCADE LAKE...SWAMP LAKE...NORTH LAKE...CLEARWATER
LAKE...TWO ISLAND LAKE AND CARIBOU LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4799 8957 4796 8958 4796 8964 4797 8968
      4790 8977 4783 8997 4773 9043 4767 9060
      4771 9072 4813 9058 4809 9055 4810 9008
      4802 8999 4799 8990 4802 8978 4800 8964
      4800 8958 4801 8948
TIME...MOT...LOC 0427Z 311DEG 49KT 4793 9038

STEWART
Special weather statement, Aug 29, 12:15 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1215 AM CDT SAT AUG 29 2015

MNZ011-290545-
NORTH ST. LOUIS-
1215 AM CDT SAT AUG 29 2015

...A LINE OF STRONG THUNDERSTORMS APPROACHING LAKE AGNES...

AT 1214 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 23 MILES NORTHEAST OF BUYCK TO 7 MILES NORTHEAST OF CRANE
LAKE...AND MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 55 MPH...DIME SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
NORTH ST. LOUIS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...CROOKED
LAKE...LOON LAKE...LAKE AGNES AND SAND POINT LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4835 9247 4822 9237 4825 9227 4832 9231
      4835 9228 4834 9221 4836 9215 4836 9206
      4833 9205 4832 9200 4827 9201 4824 9197
      4825 9195 4823 9196 4824 9189 4821 9186
      4820 9182 4800 9239 4837 9250 4838 9247
TIME...MOT...LOC 0514Z 337DEG 19KT 4840 9218 4834 9237

MCLOVIN
Special weather statement, Aug 29, 12:45 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1245 AM CDT SAT AUG 29 2015

MNZ011-012-019-290615-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
1245 AM CDT SAT AUG 29 2015

...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE BOUNDARY
WATERS CANOE AREA...

AT 1244 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 16 MILES NORTHWEST OF BASSWOOD LAKE TO 7 MILES EAST OF BUYCK...
AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 55 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELY...SOUDAN UNDERGROUND MINE STATE PARK...BEAR HEAD LAKE STATE
PARK...LAKE VERMILION...TOWER...WINTON...FALL LAKE...BURNTSIDE
LAKE...BASSWOOD LAKE...ROBINSON...SNOWBANK LAKE...WHITE IRON LAKE...
NORTHWESTERN BOUNDARY WATERS CANOE AREA WILDERNESS...SHAGAWA LAKE...
SOUDAN...HIGH LAKE...BIG MOOSE LAKE...GREENSTONE LAKE...CUMMINGS LAKE
AND FOURTOWN LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4832 9200 4827 9201 4825 9195 4823 9196
      4824 9189 4821 9186 4820 9179 4820 9172
      4811 9171 4812 9168 4810 9164 4811 9156
      4805 9158 4807 9147 4798 9138 4776 9229
      4821 9247 4825 9228 4826 9228 4833 9204
TIME...MOT...LOC 0544Z 328DEG 27KT 4824 9186 4812 9237

MCLOVIN
Special weather statement, Aug 29, 1:15 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
115 AM CDT SAT AUG 29 2015

MNZ011-012-019-290630-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
115 AM CDT SAT AUG 29 2015

...A LINE OF STRONG THUNDERSTORMS CONTINUE MOVING THROUGH THE
BOUNDARY WATERS...

AT 114 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR BASSWOOD LAKE TO BOUNDARY WATERS CANOE AREA WILDERNESS...AND
MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 55 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  FALL LAKE AROUND 125 AM CDT.
  ELY...BEAR HEAD LAKE STATE PARK...BASSWOOD LAKE...SOUTHWESTERN
BOUNDARY WATERS CANOE AREA WILDERNESS...SNOWBANK LAKE AND BIRCH LAKE
AROUND 130 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LAKE THREE...FARM
LAKE...DISAPPOINTMENT LAKE...SHAGAWA LAKE...GREENSTONE LAKE...BEAR
ISLAND LAKE...HIGH LAKE...CUMMINGS LAKE...FOURTOWN LAKE AND GABBRO
LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4811 9171 4812 9168 4811 9168 4811 9165
      4810 9164 4810 9155 4808 9158 4804 9157
      4807 9149 4807 9145 4805 9143 4805 9140
      4795 9124 4766 9207 4795 9224 4814 9170
TIME...MOT...LOC 0614Z 325DEG 27KT 4810 9165 4794 9210

MCLOVIN
Special weather statement, Aug 29, 1:29 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
129 AM CDT SAT AUG 29 2015

MNZ011-012-019-290645-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
129 AM CDT SAT AUG 29 2015

...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH ELY...

AT 128 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR SNOWBANK LAKE TO NEAR ROBINSON...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SOUTHERN BOUNDARY WATERS CANOE AREA WILDERNESS...SNOWBANK LAKE AND
BIRCH LAKE AROUND 135 AM CDT.
  BABBITT AND FOREST CENTER AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LAKE THREE...FARM
LAKE...HUDSON LAKE...BALD EAGLE LAKE...DISAPPOINTMENT LAKE...SHAGAWA
LAKE...GREENSTONE LAKE...BEAR ISLAND LAKE...ISABELLA LAKE AND
BUTTERFLY LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4783 9110 4758 9193 4787 9211 4807 9148
TIME...MOT...LOC 0628Z 325DEG 29KT 4798 9152 4785 9196

MCLOVIN

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:16 PM CDTSpecial Weather StatementDLHKoochiching29 min
Aug 28, 7:46 PM CDTSpecial Weather StatementDLH29 min
Aug 28, 7:53 PM CDTSevere Thunderstorm WarningDLHSaint Louis37 min
Aug 28, 8:23 PM CDTSevere Thunderstorm WarningDLHSaint Louis2 min
Aug 28, 8:38 PM CDTSpecial Weather StatementDLH37 min
Aug 28, 8:56 PM CDTSpecial Weather StatementDLH19 min
Aug 28, 9:17 PM CDTSpecial Weather StatementDLHCook28 min
Aug 28, 9:40 PM CDTSpecial Weather StatementDLH35 min
Aug 28, 9:43 PM CDTSpecial Weather StatementDLH32 min
Aug 28, 9:51 PM CDTSpecial Weather StatementDLHCook24 min
Aug 28, 10:01 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis29 min
Aug 28, 10:21 PM CDTSpecial Weather StatementDLHCook24 min
Aug 28, 10:29 PM CDTSevere Thunderstorm WarningDLHCook, Lake31 min
Aug 28, 10:42 PM CDTSpecial Weather StatementDLHCook48 min
Aug 28, 11:04 PM CDTSpecial Weather StatementDLHLake41 min
Aug 28, 11:28 PM CDTSpecial Weather StatementDLHCook32 min
Aug 29, 12:15 AM CDTSpecial Weather StatementDLH30 min
Aug 29, 12:29 AM CDTAreal Flood AdvisoryDLHLake, Saint Louis3 hr
Aug 29, 12:45 AM CDTSpecial Weather StatementDLH30 min
Aug 29, 1:15 AM CDTSpecial Weather StatementDLHLake15 min
Aug 29, 1:29 AM CDTSpecial Weather StatementDLHLake16 min
Aug 29, 1:47 AM CDTSpecial Weather StatementDLHLake28 min
Aug 29, 2:09 AM CDTSpecial Weather StatementDLHLake36 min
Aug 29, 2:15 AM CDTAreal Flood AdvisoryDLHCook3 hr
Aug 29, 2:42 AM CDTSpecial Weather StatementDLHLake33 min
Aug 29, 3:16 AM CDTSpecial Weather StatementDLHSaint Louis44 min

Nearby

Flash Flood Warnings in Minnesota, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.